Title

Necessary Conditions for Schur-Positivity

Publication Date

2008

Journal

Journal of Algebraic Combinatorics

Volume

28

Issue

4

First Page

495

Last Page

507

Abstract

In recent years, there has been considerable interest in showing that certain conditions on skew shapes A and B are sufficient for the difference sA - sB of their skew Schur functions to be Schur-positive. We determine necessary conditions for the difference to be Schur-positive. Our conditions are motivated by those of Reiner, Shaw and van Willigenburg that are necessary for sA = sB, and we deduce a strengthening of their result as a special case.